Ohio, 2012

Tornadoes and Flash Flooding in Ohio, May 1 to 2, 2012

May 1 to 2, 2012 · NWS ILN · 34 events in 13 counties and zones

A warm front lifting across the Ohio Valley during the morning brought into the area a very unstable airmass. Numerous thunderstorms developed during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$53,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A warm front lifting across the Ohio Valley during the morning brought into the area a very unstable airmass. Numerous thunderstorms developed during the afternoon and evening. The environment was favorable for large hail and damaging winds. However, a few boundaries helped to produce localized favorable conditions for tornadoes. In addition, some storms occurred repeatedly over the same areas, causing an increased risk for flash flooding and flooding to occur.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 1, 3:54 PM EST, 35 minutes earlier.

Area forecast discussion, May 1, 3:54 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT TUE MAY 1 2012

.SYNOPSIS...
A DISTURBANCE WILL MOVE THROUGH THIS EVENING ALLOWING FOR SHOWERS
AND THUNDERSTORMS. ANOTHER SYSTEM WILL BRING THE CHANCE FOR
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY TO THE AREA FOR
WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE WILL ALLOW FOR DRY
CONDITIONS ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AN MCV WILL CONTINUE TO TRACK TO THE EAST TONIGHT. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS INDIANA AND ARE BEGINNING TO
DEVELOP AND MOVE INTO OHIO AND NORTHERN KENTUCKY. THE BETTER
INSTABILITY IS LOCATED ACROSS THE SOUTHERN HALF OF THE FA. SHEAR
IS FAVORABLE ACROSS THIS AREA AS WELL. DAMAGING WINDS...LARGE
HAIL...AND A FEW TORNADOES WILL BE POSSIBLE ACROSS THIS AREA.
ADDED SEVERE WORDING TO THE FORECAST FOR THIS AREA AS WELL.

INSTABILITY IS NOT QUITE AS GOOD ACROSS NORTHERN PORTIONS OF THE
FA. THIS AREA HAS ALSO TAKEN LONGER TO WARM UP WITH THE WARM FRONT
LIFTING NORTH. A FEW THUNDERSTORMS WILL STILL HAVE THE POSSIBILITY
TO REACH SEVERE LIMITS THIS EVENING ACROSS NORTHERN PORTIONS OF
THE FA. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE
STORMS. MENTIONED THESE THREATS IN THE HWO FOR THIS EVENING.
ALTHOUGH THE MAIN SEVERE THREAT WILL BE THIS EVENING ACROSS THE
FA...SOME ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL BE
POSSIBLE FOR THE OVERNIGHT HOURS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
SOUTHERLY FLOW WILL ALLOW TEMPERATURES TO RISE INTO THE MIDDLE TO
UPPER 80S ON WEDNESDAY. TEMPERATURES WILL BE A FEW DEGREES COOLER
ACROSS THE NORTHERN PORTIONS OF THE FA WHERE MORE CLOUD COVER WILL
BE PRESENT.  A DISTURBANCE WILL WORK ACROSS MAINLY NORTHERN
PORTIONS OF THE FA WEDNESDAY INTO WEDNESDAY NIGHT. THIS FEATURE
WILL ALLOW FOR SHOWERS AND THUNDERSTORMS ACROSS THIS AREA. A FEW
STORMS MAY REACH SEVERE LIMITS ACROSS EXTREME NORTHERN PORTIONS OF
THE FA HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME. TEMPERATURES WILL ONLY DROP DOWN INTO THE MIDDLE 60S
WEDNESDAY NIGHT AS SOUTHERLY FLOW CONTINUES ACROSS THE FA.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODELS INDICATE A PERIOD OF WARM BUT UNSETTLED WEATHER. OVERALL
PATTERN WILL FEATURE AN UPPER RIDGE WITH NUMEROUS DISTURBANCES
INTERACTING WITH AN UNSTABLE AIRMASS TO PRODUCE THUNDERSTORMS FROM
TIME TO TIME.

DRY WEATHER IS EXPECTED THURSDAY WITH WEAK HIGH PRESSURE AT THE
SURFACE AND LACK OF UPPER SUPPORT. SHORT WAVES ALOFT COUPLED WITH A
WEAK SURFACE BOUNDARY WILL PROVIDE A GOOD CHANCE FOR THUNDERSTORMS
FRIDAY AFTERNOON AND EVENING. FOR SATURDAY AND SUNDAY...THE PRIMARY
THREAT FOR THUNDERSTORMS WILL SHIFT SOUTH NEAR THE OHIO RIVER AS THE
BOUNDARY BECOMES NEARLY STATIONARY OVER KENTUCKY.

A CHANCE OF THUNDERSTORMS WILL OVERSPREAD THE AREA BY LATE MONDAY AS
A STRONGER DISTURBANCE MOVES ALONG THE NORTHERN PERIPHERY OF THE
UPPER RIDGE. WEAK HIGH PRESSURE AND DRIER WEATHER MAY ENTER THE
PICTURE ON TUESDAY.

HIGHS UP IN THE 80S THURSDAY AND FRIDAY WILL SLIP BACK TOWARD NORMAL
READINGS AROUND 70 BY TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
BAND OF SHOWERS AND THUNDERSTORMS WILL LIFT NORTHEAST ACROSS THE
REGION AT THE BEGINNING OF THE PERIOD. THESE HAVE ALREADY PASSED
THE CINCINNATI TERMINALS. KDAY SHOULD BE IMPACTED WITH A
REASONABLE CHANCE AT KILN AND INTO COLUMBUS. APPEARS THAT IMPACTS
WILL BE LIMITED IN TIME AND REDUCTION IN FLIGHT CATEGORY.

HOWEVER GUIDANCE IS SUGGESTING THAT ADDITIONAL STORMS WILL DEVELOP
TO THE WEST AND SWEEP ACROSS THE TERMINALS BETWEEN 21Z AND 01Z.
THESE STORMS COULD BE STRONGER ALTHOUGH UNCERTAINTY PRECLUDES
LOWERING CONDITIONS TOO MUCH. AFTER THAT ROUND OF CONVECTION THERE
IS CONSIDERABLE UNCERTAINTY WHETHER THERE WILL BE ANY MORE
PRECIPITATION OVERNIGHT. SO HAVE JUST KEPT CONDITIONS VFR UNTIL
APPROACHING 12Z WHEN SOME MIST MIGHT REDUCE VISIBILITIES AT MOST
LOCATIONS.

SCATTERED CUMULUS WILL OCCUR LATE IN THE PERIOD WITH SOUTH
SOUTHWEST WINDS INCREASING WITH SOME GUSTS.

OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...CONIGLIO
AVIATION...
Hazardous weather outlook, May 1, 3:24 PM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT TUE MAY 1 2012

OHZ026-034-035-022030-
HARDIN-MERCER-AUGLAIZE-
424 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THROUGH THE
EARLY EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED ALTHOUGH THERE
COULD BE SOME SMALL HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ042>046-051>056-065-074-022030-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-FAIRFIELD-HOCKING-
424 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND MIAMI VALLEY
OF OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS EVENING. A
FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS THIS EVENING.
AN ISOLATED TORNADO AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>073-077>082-
088-022030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
424 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING.
DAMAGING WINDS...HAIL...AND TORNADOES WILL BE POSSIBLE WITH THESE
STORMS. IN ADDITION... LOCALLY HEAVY RAINFALL MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, May 1, 3:55 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             5 NW LAWRENCEBURG       39.15N 84.94W
05/01/2012  M0.50 INCH       DEARBORN           IN   TRAINED SPOTTER

&&

BC
Local storm report, May 1, 3:59 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             SUNMAN                  39.23N 85.10W
05/01/2012  M1.00 INCH       RIPLEY             IN   BROADCAST MEDIA

&&

ANOVAK
Local storm report, May 1, 4:02 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             5 NW LAWRENCEBURG       39.15N 84.94W
05/01/2012  M1.00 INCH       DEARBORN           IN   TRAINED SPOTTER

&&

BC
Local storm report, May 1, 4:05 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             GUILFORD                39.17N 84.91W
05/01/2012  M1.00 INCH       DEARBORN           IN   TRAINED SPOTTER

&&

BC
Local storm report, May 1, 4:18 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             4 W SANDERS             38.66N 85.02W
05/01/2012  M2.50 INCH       CARROLL            KY   TRAINED SPOTTER

&&

BC
Local storm report, May 1, 4:24 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             BRIGHT                  39.20N 84.86W
05/01/2012  M1.00 INCH       DEARBORN           IN   PUBLIC

&&

BC

The radar

The Cincinnati radar (KILN), 98 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

18 hail, 8 flash flood, 5 thunderstorm wind, 2 tornado, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Darke

When
May 1, 4:29 PM EST to 4:30 PM EST
Where
Darke County, 0.98 mi W of New Madison
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.969, -84.719

Several trees were reported down due to damaging thunderstorm winds.

Hail, Hamilton

When
May 1, 4:29 PM EST to 4:33 PM EST
Where
Hamilton County, White Oak
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
39.200, -84.580

Hail, Hamilton

When
May 1, 4:32 PM EST to 4:36 PM EST
Where
Hamilton County, Dent
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.180, -84.630

Hail, Darke

When
May 1, 4:35 PM EST to 4:39 PM EST
Where
Darke County, 3 mi W of Arcanum
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.980, -84.607

Hail, Darke

When
May 1, 4:40 PM EST to 4:44 PM EST
Where
Darke County, 3 mi NW of Arcanum
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.011, -84.590

Hail, Hamilton

When
May 1, 4:45 PM EST to 4:49 PM EST
Where
Hamilton County, Wyoming
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.230, -84.470

Hail, Hamilton

When
May 1, 4:45 PM EST to 4:49 PM EST
Where
Hamilton County, 2 mi ESE of Cincinnati
Measured
1.75 in hail
Reported by
Public
Coordinates
39.109, -84.515

Hail, Hamilton

When
May 1, 4:55 PM EST to 4:59 PM EST
Where
Hamilton County, Deer Park
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.220, -84.380

Flash Flood, Hamilton

When
May 1, 5:05 PM EST to 6:05 PM EST
Where
Hamilton County, Wyoming to 0.55 mi E of Lincoln Hgts
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.230, -84.470

Water one foot deep was flowing over a road due to heavy rainfall. Other high water was also reported in the area.

Hail, Highland

When
May 1, 5:06 PM EST to 5:10 PM EST
Where
Highland County, New Market
Measured
1 in hail
Property damage
$10,000
Reported by
Public
Coordinates
39.130, -83.670

Hail damage occurred to cars.

Hail, Clinton

When
May 1, 5:18 PM EST to 5:24 PM EST
Where
Clinton County, 4 mi W of Wilmington to 2 mi W of Wilmington
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
39.450, -83.905

Tornado, Warren

When
May 1, 5:20 PM EST to 5:21 PM EST
Where
Warren County, 1.27 mi ESE of Lebanon Warren Co Ar to 1.28 mi ESE of Lebanon Warren Co Ar
Rating
EF0
Path length
0.01 mi
Path width
10 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
39.440, -84.230

The brief tornado touched down and caused damage to one structure, auto damage, and damage to outdoor furniture. Based on the damage surveyed, the maximum estimated wind speed of this tornado was 80 miles per hour.

Tornado, Warren

When
May 1, 5:24 PM EST to 5:25 PM EST
Where
Warren County, 1.07 mi W of Genntown to 1.04 mi W of Genntown
Rating
EF0
Path length
0.03 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
39.470, -84.190

The tornado touched down and uprooted or snapped about 10 to 15 trees. Minor structural damage also occurred. Based on the damage surveyed, the maximum estimated wind speed of this tornado was 80 miles per hour.

Hail, Clinton

When
May 1, 5:24 PM EST to 5:28 PM EST
Where
Clinton County, 1 mi W of Wilmington
Measured
1 in hail
Reported by
NWS Employee
Coordinates
39.450, -83.849

Hail, Clermont

When
May 1, 5:25 PM EST to 5:29 PM EST
Where
Clermont County, Batavia
Measured
1 in hail
Reported by
Public
Coordinates
39.070, -84.170

Thunderstorm Wind, Clermont

When
May 1, 5:27 PM EST to 5:31 PM EST
Where
Clermont County, 3 mi NE of Goshen
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.261, -84.130

A tree fell on the roof of a house due to damaging thunderstorm winds.

Hail, Pickaway

When
May 1, 5:43 PM EST to 5:47 PM EST
Where
Pickaway County, Williamsport
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.580, -83.120

Hail, Ross

When
May 1, 5:55 PM EST to 5:59 PM EST
Where
Ross County, Chillicothe
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.330, -82.980

Hail, Ross

When
May 1, 6:00 PM EST to 6:04 PM EST
Where
Ross County, Chillicothe
Measured
1 in hail
Reported by
Public
Coordinates
39.330, -82.980

Flash Flood, Hamilton

When
May 1, 6:00 PM EST to 9:00 PM EST
Where
Hamilton County, 2.26 mi NW of White Water Park to 0.7 mi SSW of Harrison
Cause
Heavy Rain
Property damage
$5,000
Reported by
Department of Highways
Coordinates
39.227, -84.804

Heavy rainfall caused flash flooding in the area. High water was reported flowing over Lawrenceburg Road in Miami Township. Almost a foot of water was flowing across the road near the intersection of Harrison Avenue and Wesselman Road. Another road in the area was closed due to high water. A foot of water was reported flowing over Mount Hope Road.

Hail, Ross

When
May 1, 6:00 PM EST to 6:04 PM EST
Where
Ross County, Chillicothe
Measured
5 in hail
Reported by
Public
Coordinates
39.330, -82.980

A picture was taken of a 5 inch hailstone next to a ruler for measurement.

Heavy Rain, Clark

When
May 1, 6:05 PM EST to 7:00 PM EST
Where
Clark County, Springfield
Reported by
Trained Spotter
Coordinates
39.920, -83.800

Water was reported over a roadway due to heavy rainfall.

Hail, Pike

When
May 1, 6:20 PM EST to 6:24 PM EST
Where
Pike County, 5 mi NW of Waverly
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.181, -83.036

Thunderstorm Wind, Adams

When
May 1, 6:25 PM EST to 6:29 PM EST
Where
Adams County, 2 mi NW of Peebles
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
38.971, -83.426

Trees were reported down due to damaging thunderstorm winds.

Hail, Adams

When
May 1, 6:27 PM EST to 6:31 PM EST
Where
Adams County, Peebles
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.950, -83.400

Thunderstorm Wind, Scioto

When
May 1, 6:40 PM EST to 6:44 PM EST
Where
Scioto County, Rarden
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.920, -83.230

Six trees were reported down on roads in the area due to damaging thunderstorm winds.

Thunderstorm Wind, Pike

When
May 1, 6:45 PM EST to 6:49 PM EST
Where
Pike County, 6 mi SW of Piketon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.009, -83.099

Several trees were reported down due to damaging thunderstorm winds.

Hail, Scioto

When
May 1, 6:56 PM EST to 7:00 PM EST
Where
Scioto County, South Webster
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
38.820, -82.720

Flash Flood, Hamilton

When
May 1, 7:25 PM EST to 8:25 PM EST
Where
Hamilton County, Sharonville to 0.59 mi ESE of Sharonville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.270, -84.400

Flooding of roads and properties were reported in the area due to heavy rain.

Flash Flood, Butler

When
May 1, 10:00 PM EST to May 2, 12:00 AM EST
Where
Butler County, Okeana to 1.19 mi WSW of Okeana
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
39.350, -84.770

Water at least 2 feet deep was reported flowing through portions of Morgan Township.

Flash Flood, Highland

When
May 1, 11:30 PM EST to May 2, 12:30 AM EST
Where
Highland County, 2.27 mi WSW of Careytown to 1.45 mi WSW of Careytown
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.292, -83.671

A foot of water was reported flowing over Powell Road.

Flash Flood, Clermont

When
May 1, 11:37 PM EST to May 2, 12:37 AM EST
Where
Clermont County, 1 mi SE of Goshen to 1.81 mi ESE of Goshen
Cause
Heavy Rain
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.220, -84.157

A woman was trapped in her car in flood waters caused by heavy rain.

Flash Flood, Highland

When
May 2, 12:00 AM EST to 1:00 AM EST
Where
Highland County, Hillsboro to 0.97 mi NNE of Hillsboro
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.200, -83.620

Very high water was reported over Route 62 and Highway 50 due to heavy rain.

Flash Flood, Hamilton

When
May 2, 1:00 AM EST to 2:00 AM EST
Where
Hamilton County, 0.81 mi S of Twightwee to 0.65 mi S of Twightwee
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
39.258, -84.280

Water around one foot deep was flowing off a hillside onto Kemper Road near Loveland Road due to heavy rainfall.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2012Every state in 2012This day in weather historyThe tornado archive for Ohio, 2012Warnings in Ohio, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381312, 381318, 381321, 381326, 381327, 381319, 381323, 381320, 381872, 381330, 381687, 381296, 381301, 381688, 381685, 381686, 381322, 381689, 381690, 381877, 382675, 381875, 381693, 381691, 381692, 381694, 381695, 381696, 381878, 381879, 381881, 381882, 381883, 381880.